Effexor withdrawal

Effexor is an antidepressant. The other name for Effexor is Venlafaxine. In the medical field, antidepressants are used to treat panic, mental depression and anxiety. The brain contains neurotransmitters such as norepinephrine serotonin. The antidepressants are helpful in restoring these neurotransmitters. Effexor is not an exception to it. The result of using Effexor is improvement in the mental status. It also increases the level of energy in the body. It makes you feel well. It also brings down the vigor of anxiety.

However, in the initial stages of treatment, only low dosages are used. This is increased in the course of treatment to an optimum level. Almost all physicians adopt this method. There is a reason for their increasing the dosage in a gradual manner. This drug has its own side effects. Gradually augmenting the dosage can help in minimizing the side effects of Effexor. Suddenly increasing the dosage of frequency of Effexor may result in severe side effects. Dosages in addition to the prescribed one will not give good result. This may only bring in more side effects, instead.


When side effects are there with the usage of Effexor, the withdrawal of Effexor also has side effects. In reality, this medicine should not be discontinued even if one feels good during the course of the treatment. Therefore, withdrawal of Effexor in the middle of the treatment is not advisable as it causes side effects. At the same time, the patient becomes more dependent due to continuous usage of Effexor. For these reasons, it is essential that increasing or decreasing the dosage of Effexor should be carried out in a gradual manner only.

As withdrawal of Effexor will cause some adverse effects, it should not be withdrawn suddenly even if you need to switch over to another antidepressant. Decrease the dosage of Effexor little by little during the course of treatment if you want to have withdrawal of Effexor. It is also necessary that you consult your doctor before changing your medicine or withdrawing Effexor. Also do not use any other medicine in combination with Effexor. However, in case of dire necessity, consult your doctor before withdrawal of Effexor.

'Brain Shivers' is one of the symptoms caused due to withdrawal of Effexor. One cannot escape from the withdrawal effects even if the Effexor dosage is at low level. These side effects caused due to withdrawal of Effexor may last for months together! In rare cases, the withdrawal effects last for about a year too. Therefore, some people do not come back to their normal status even a year after withdrawal of Effexor. At times, missing a dosage during the course can also create side effects, because, the half-life of Effexor is about five hours. It has been found in a Harvard study that about 78% of patients suffer withdrawal symptoms when they discontinued Effexor.

Withdrawal of Effexor can cause symptoms including anxiety, agitation, dizziness, headaches, fatigue, insomnia, nightmares, vertigo, tremor, diarrhea and sensory disturbances. Even though not mentioned above, long term vision problem is a common effect caused by withdrawal of Effexor.

As withdrawal from Effexor can cause moderate to severe side effects due to its influence on brain chemistry, this problem has to be attacked at its origin itself. Therefore, do not withdraw Effexor suddenly. You have to taper slowly, and not stop it abruptly. Certain natural supplements can reduce the symptoms caused by withdrawal of Effexor. Start using them well before you begin withdrawal of Effexor. Immunocal, cherry concentrate and bioactive milk peptide are some examples of natural supplements. In brief, withdrawal of Effexor should be done gradually, simultaneously with the intake of natural supplements.

Ads


Medical articles

Recommendations

Lexapro
Wellbutrin
Zoloft
Bulimic Symptoms

Site information